Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Amoxicillin cause diarrhea and fever in a toddler?

My two and a half year old son is on amoxicillin for an ear infection. He has not previously had a reaction and has taken it before, but this time he has diarrhea and a slight fever. His last bowel movement was very dark almost black and I'm a bit concerned. I myself am allergic to penicillin so it makes me very wary with my children.
Mon, 8 Jan 2018
Report Abuse
General & Family Physician 's  Response
Hello dear,my name is dr,Dorina Gurabardhi.I understand your concern.Antibiotics can upset the normal bacteria balance in the gut, causing diarrhea.
Some advices that I can give to you are:
-avoid foods that commonly trigger diarrhea
-Probiotics May Relieve Diarrhea
-give to your son water to stay hydrated and replace any fluids lost to diarrhea
Hope my answer was helpful,if you have any other question I will be glad to answer,thanks!
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My amost 2 year old started with high fever 5 days ago (lasted one day), next day started having diarrea, (straight yellowish liquid), and pinkish...